... she ran out of LOPRESSOR 50mg for who knows how long, and insists to wait until her Dr. appt. next week to get more. I am worried sick that this complete instant stop (no tapering) and unknown length of time without it may have serious risks!!! I can't seem to find any answers anywhere! I can hardly think straight and don't know to worry myself and go against her wishes if not necessary. PLEASE HELP!!! IT'S 2-26-11, SATURDAY! 5:44pm, PLEASE OFFER ANY HELP OR KNOWLEDGE YOU HAVE--- THANK YOU, Worried Sick
Quote from Drugs.com:
"Do not suddenly stop taking Lopressor. Sharp chest pain, irregular heartbeat, and sometimes heart attack may occur if you suddenly stop Lopressor."
Click on the link below to read everything you need to know:
I suggest with all due respect you go to the hospital and explain this very dangerous situation and perhaps they may be able to supply more of this medication, which I truly hope they do, or perhaps go to your local pharmacy and also explain what you are experiencing, they may be able to help.
I wish you and your Grandmother the very best , do not get desperate that will only make matters worse and you will not be able to think straight in order to solve this problem, be strong, use all your resources, find the solution.
All the best and take care.-
Lopressor (metoprolol) belongs to a group of drugs called beta blockers.
Beta-blockers are commonly prescribed to treat hypertension (high blood pressure).
Abrupt withdrawal from beta-blockers may cause serious cardiovascular complications and should be avoided.
Can you call your grandma's doctor and ask for another prescription. It would be a good idea to inform them of what has happened.
Alternatively if you went to your grandma's pharmacy they would be able to supply you with an emergency supply to get her through until her doctors appointment next week.
All the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Oct 2009 • 1 answer
Posted 7 Aug 2010 • 1 answer
Posted 21 Apr 2011 • 5 answers
Posted 29 Nov 2016 • 0 answers
Posted 24 Mar 2018 • 1 answer